MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-K (KEL1); SERACLONE ANTI-K

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-K (KEL1); SERACLONE ANTI-K
Catalog Number 808090100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result with seraclone anti-k and kell positive reagent red blood cells.The customer announced to send in a sample of the allegedly defective product for investigational testing and also the specimen that had caused the false negative test result.Our quality control laboratory is still waiting for the material of the ustomer to start testing of the complaint sample in parallel with the retention sample.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative result with seraclone anti-k and kell positive reagent red blood cells.Her performed the qc testing using cell i of ih-cells i-ii-iii, lot 9302011 (ref 814030100) as the positive control.Following the ifu there was no reaction with k positive and k negative cells in the panel.The customer returned a sample of the allegedly defective product seraclone anti-k for investigational testing and also the ih-cell i-ii-iii which caused the false negative reaction.At the time we received the material on our premises, the cells ih-cell i-ii-iii were already expired.Our quality control laboratory tested the product sample returned by the customer in parallel with their retention sample and the reference lot for potency and specificity.Different donor samples were used for these tests.The testing was performed according to the method described in the instruction for use (ifu): tube test with an incubation for 5 minutes at room temperature and a centrifugation for 20 seconds at 800-1000 x g; then the red blood cell buttons were gently dislodged, and the reactions rated.All acceptance criteria were met.The minimum titer of 16 was exceeded.The positive specificity was additionally checked with panel cells of biotestcell-i11 plus according to the ifu.The reactions with the k positive reagent red blood cells were clear and strongly positive.Based on these tests, our quality control laboratory could not confirm the customer´s finding.The customer used ih-cells for his tests.Our quality control laboratory did not use ih-cells for the following reasons: they do not have the correct concentration for the tube test, the method for which seraclone anti-k is approved.The intended use of the ih-cells is the ih gel system and not the tube method.Based on our investigation the complaint was classified as unjustified.The complaint sample as well as the retention sample reacted as expected and met all specifications regarding potency and specificity.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-K (KEL1)
Common Device Name
SERACLONE ANTI-K
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key16589733
Report Number9610824-2023-00012
Device Sequence Number3022054
Product Code QHR
UDI-Device Identifier07611969951574
UDI-Public(01)07611969951574(17)230708(10)9202040-01
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
125230
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Catalogue Number808090100
Device Lot Number9202040-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CELLS I-II-III, LOT 9302011; IH-CELLS I-II-III, LOT 9302011
Patient SexUnknown